Alert archive / Ohio / Tornado Warnings in 2026

Tornado Warning 3, NWS Pittsburgh, PA

March 11, 2026Belmont County, Monroe County, Ohio; Greene County, Pennsylvania; Marshall County, West Virginia

NWS Pittsburgh, PA issued this tornado warning at Mar 11, 2026, 1:50 PM EDT for Belmont County, Monroe County, Ohio; Greene County, Pennsylvania; Marshall County, West Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 1:50 PM EDT (17:50 UTC)
Expired
Mar 11, 2026, 2:08 PM EDT
In force
18 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Belmont County, OH, Monroe County, OH, Greene County, PA, Marshall County, WV

The radar

The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 10:35 AM EDTTornado WatchSPC8 hr
Mar 11, 1:45 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

754 
WFUS51 KPBZ 111750
TORPBZ
OHC013-111-PAC059-WVC051-111815-
/O.NEW.KPBZ.TO.W.0003.260311T1750Z-260311T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
150 PM EDT Wed Mar 11 2026

The National Weather Service in Pittsburgh has issued a

* Tornado Warning for...
  Southeastern Belmont County in east central Ohio...
  Northeastern Monroe County in east central Ohio...
  Northwestern Greene County in southwestern Pennsylvania...
  Marshall County in northern West Virginia...

* Until 215 PM EDT.

* At 150 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles northeast of Woodsfield, moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without
           shelter. Mobile homes will be damaged or destroyed. Damage
           to roofs, windows and vehicles will occur. Tree damage is
           likely.

* Locations impacted include...
  Moundsville, Powhatan Point, Glen Dale, Cameron, Beallsville,
  Clarington, Aleppo, Jerusalem, Wilson, Glen Easton, Grove Oak, Lone
  Oak, Beelers Station, Grand Vue Park, Rocklick and Woodlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.

&&

LAT...LON 3986 8111 4000 8052 3996 8052 3995 8050
      3996 8050 3995 8048 3997 8045 4000 8036
      3983 8024 3975 8103
TIME...MOT...LOC 1749Z 254DEG 49KT 3980 8105

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

MLB
2 follow-up statements
813 
WWUS51 KPBZ 111802 RRA
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
202 PM EDT Wed Mar 11 2026

OHC111-111812-
/O.CAN.KPBZ.TO.W.0003.000000T0000Z-260311T1815Z/
Monroe OH-
202 PM EDT Wed Mar 11 2026

...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN MONROE COUNTY...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.

A Tornado Watch remains in effect until 500 PM EDT for a portion of
east central Ohio.

&&

LAT...LON 3985 8086 3991 8091 4000 8052 3996 8052
      3995 8050 4000 8036 3986 8026 3981 8082
      3985 8082
TIME...MOT...LOC 1750Z 254DEG 49KT 3980 8103

$$


OHC013-PAC059-WVC051-111815-
/O.CON.KPBZ.TO.W.0003.000000T0000Z-260311T1815Z/
Belmont OH-Greene PA-Marshall WV-
202 PM EDT Wed Mar 11 2026

...TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
SOUTHEASTERN BELMONT, NORTHWESTERN GREENE AND MARSHALL COUNTIES...

At 202 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Powhatan Point, or 6 miles southwest of Moundsville,
moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed. Damage
         to roofs, windows and vehicles will occur. Tree damage is
         likely.

Locations impacted include...
  Moundsville, Powhatan Point, Glen Dale, Rogersville, Lone Oak,
  Beelers Station, Rocklick, Glen Easton, Grove Oak, Grand Vue Park
  and Woodlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built building
away from windows. If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter and protect yourself
from flying debris.

&&

LAT...LON 3985 8086 3991 8091 4000 8052 3996 8052
      3995 8050 4000 8036 3986 8026 3981 8082
      3985 8082
TIME...MOT...LOC 1750Z 254DEG 49KT 3980 8103

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

MLB
345 
WWUS51 KPBZ 111808
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
208 PM EDT Wed Mar 11 2026

OHC013-PAC059-WVC051-111818-
/O.CAN.KPBZ.TO.W.0003.000000T0000Z-260311T1815Z/
Belmont OH-Greene PA-Marshall WV-
208 PM EDT Wed Mar 11 2026

...TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN BELMONT,
NORTHWESTERN GREENE AND MARSHALL COUNTIES...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.

A Tornado Watch remains in effect until 500 PM EDT for portions of
east central Ohio, southwest Pennsylvania, and the northern panhandle
of West Virginia.

&&

LAT...LON 3985 8086 3991 8091 4000 8052 3996 8052
      3995 8050 4000 8036 3986 8026 3981 8082
      3985 8082
TIME...MOT...LOC 1802Z 254DEG 49KT 3985 8081

$$

MLB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 5:10 AM EDT, 8 hours 40 minutes earlier. Its key messages:

  • 1) Widespread rain and severe thunderstorm chances today 2) Windy and cooler late week with rain/snow chances
Area forecast discussion, Mar 11, 5:10 AM EDT, 8 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
510 AM EDT Wed Mar 11 2026

.WHAT HAS CHANGED...
Little change in the overall severe threat for today. Severe
weather in early morning convection is unlikely. Two rounds of
mid/late morning and mid afternoon thunderstorms will be the
greatest threat for severe weather (primarily damaging wind and
tornadoes). Some uncertainty remains with cold frontal
convection, but indications point to a weaker, less-organized
line.

&&

.KEY MESSAGES...
1) Widespread rain and severe thunderstorm chances today

2) Windy and cooler late week with rain/snow chances

&&

.DISCUSSION...
KEY MESSAGE 1...

Surface low pressure will deepen and cross the Great Lakes
today. Broad ascent under diffluent mid-level flow with warm
and moist advection should support several rounds of showers and
thunderstorms before a cold front passes this evening. Severe
thunderstorms, capable of producing strong damaging wind gusts,
tornadoes, and hail, will be most likely during the late morning
and afternoon rounds of convection. Confidence in severe storms
along/just ahead of the cold front is lower.

This morning finds us already in the open warm sector with the
nearest leading convection across northern Indiana, NW Ohio,
and into southern Ontario. CAMs do still generally show a few
showers/thunderstorms developing near daybreak over Ohio and
crossing into western PA, but coverage and intensity of this
convection is far less than previously advertised. More
significant convection remains north of our forecast area.
Regardless, any thunderstorms this early are likely to remain
elevated given the stable near-surface profiles. This will
significantly throttle wind and tornado potential, and lacking
mid-level thermodynamics will limit hail.

It appears the first major round of convection does not arrive
in eastern Ohio until mid-morning, crossing the Pittsburgh
metro area closer to noon. By this point, an 850-700 mb low
level jet will have ramped up with convective coverage on its
nose. MLCAPE values are progged to around 500 J/kg, hodographs
elongate, and HREF mean 0-1 km SRH exceeds 200 m2/s2. This
indicates a ripe, but conditional, environment for rotating
storms. By this point, most CAMs paint little near-surface
updraft helicity tracks, but this could be misleading as
profiles look more isothermal or weakly unstable rather than
stable. With strong kinematics and low LCLs with reinforced
surface moisture, it's certainly plausible that those are enough
to overcome marginal thermodynamic profiles and this round
poses a wind and tornado threat, conditional on storms being
truly rooted at the surface.

Uncertainty increases heading into mid/late afternoon. CAMs
model two distinct scenarios. The favored and increasingly
probable scenario -- depicted by a majority of CAMs -- drives a
second cluster of thunderstorms through the area by mid-
afternoon, trailing the morning round by roughly 2-3 hours. The
critical question then becomes whether the environment can
adequately recover to support a second round of organized severe
convection. Modeled CAPE values recovering above 1000 J/kg offer
some optimism, though lingering cloud debris and a compressed
recovery window introduce considerable uncertainty. Storm mode
for this round trends mixed, with CAMs depicting a combination
of clustered/linear features alongside discrete cells. This
would pose the greatest tornado and damaging wind potential
given sufficient recovery. The minority scenario, offered by the
3K NAM and a few NSSL MPAS CAMs, clears the area of convection
near midday ahead of the cold frontal passage this evening.

Peak forcing arrives with the cold front this evening. The
minority scenario would afford ample recovery time ahead of
frontal convection, yielding a strong QLCS with damaging winds
and an embedded tornado through the early evening. Though this
would represent the greatest severe threat for the day, and
possibly prompt an upgrade to Enhanced, this solution remains
increasingly unlikely. The more probable outcome with mid-
afternoon convection leaves little opportunity for environmental
recovery despite continued south-southwesterly flow. In this
scenario, frontal convection organizes into a weaker, less-
organized line with a more limited severe threat. Given the
lingering uncertainty, the Slight Risk has been maintained.

KEY MESSAGE 2...

The aforementioned cold front will usher in a much cooler and drier
airmass in its wake with dew points crashing into the teens and 20s
by Thursday afternoon. Strong cold advection will provide an
opportunity for some light snow showers in the afternoon as well,
but accumulation should be minimal at best with ground temperatures
needing a bit of time to react. In the ridges with persistent
upslope flow, can't rule out a few tenths of an inch. Steepened
lapse rates and mixing will provide gusts to 25-30 mph.

Friday looks to be the windiest day as low pressure crosses off to
our north. The best forcing looks to be in that direction as well,
but if the low nudges a bit farther south, warm advection will drive
some light snow showers primarily north of Pittsburgh. NBM 90th
percentile only suggests around an inch at the worst case scenario.
Strong wind gusts are likely to be most impactful on Friday with a
tightening gradient. NBM probability of Wind Advisory criteria (46+
mph gusts) range from about 50-70% for a large portion of the
region. Eastern Tucker County shows similar probability to reach
High Wind Warning criteria (58+ mph), so wind headlines may be
needed.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
With the region well within the warm sector, warm moist
advection will promote shower and storm development this morning
ahead of a cold front approaching from the west. Latest
ensembles show 80-100% probabilities for MVFR conditions
areawide during the day and a 50-70% chance of IFR spreading
from north to south this later this afternoon and this evening
across the region.

There will be severe potential with storms, especially from
mid-afternoon through mid-evening. Much will depend on earlier
convection, so expect amendments to address timing/conditions
at most ports through the day. The main impact is expected to
be damaging winds, but large hail and tornadoes cannot be ruled
out either.

Several rounds of convection will be possible, and have
highlighted this in latest TAFs with PROB30s for now given the
timing uncertainty.

Winds are expected to ramp up through the day with WSW winds
gusting up to 30 knots in some instances.

Outlook...
Rain will transition to snow late tonight into Thursday behind
the front.

Cig restrictions and gusty wind are likely Thursday in cold NW
flow and with a crossing upper trough. Restrictions, gusty wind,
rain and snow are likely to continue Friday with another
crossing cold front. VFR returns Saturday under high pressure.
Restrictions are possible Sunday with a crossing warm front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

DISCUSSION...Rackley/MLB
AVIATION...88
Hazardous weather outlook, Mar 11, 2:10 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
210 AM EDT Wed Mar 11 2026

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>513-120615-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
210 AM EDT Wed Mar 11 2026

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms return this morning with several rounds
before a cold front crosses this evening. Some storms may be strong
to severe, particularly in the afternoon hours. Damaging wind gusts
will be the main threat, though tornadoes are possible. A Slight
Risk (level 2 of 5) is outlooked.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong wind gusts are possible Friday with probability of exceeding
Wind Advisory criteria (46 mph) around 50-70%. Wind headlines may be
needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ514-120615-
Eastern Tucker-
210 AM EDT Wed Mar 11 2026

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms return this morning with several rounds
before a cold front crosses this evening. Some storms may be strong
to severe, particularly in the afternoon hours. Damaging wind gusts
will be the main threat, though tornadoes are possible. A Slight
Risk (level 2 of 5) is outlooked.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong wind gusts are possible Friday with probability of exceeding
High Wind Warning criteria (58 mph) around 50-90%. Wind headlines
may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

RACKLEY

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:12 PM EDTTornado WarningPBZBelmont, Harrison, Jefferson18 min
Mar 11, 1:13 PM EDTTornado WarningPBZBelmont, Monroe, Noble32 min
Mar 11, 1:46 PM EDTSevere Thunderstorm WarningPBZBelmont, Monroe44 min
Mar 11, 2:02 PM EDTFlood WatchPBZBelmont, Guernsey, Harrison, Jefferson, Monroe, Muskingum and 1 more8 hr
Mar 11, 2:45 PM EDTSevere Thunderstorm WarningPBZGuernsey, Monroe, Muskingum, Noble25 min
Mar 11, 3:15 PM EDTTornado WarningPBZBelmont, Monroe15 min
Mar 11, 3:24 PM EDTSevere Thunderstorm WarningPBZBelmont, Monroe, Noble21 min
Mar 11, 11:02 AM EDTRiver Flood AdvisoryPBZAllegheny25 hr
Mar 11, 1:41 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington, Westmoreland34 min
Mar 11, 1:57 PM EDTTornado WarningPBZAllegheny, Washington9 min
Mar 11, 2:11 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Indiana, Westmoreland49 min
Mar 11, 2:42 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland63 min
Mar 11, 3:05 PM EDTSevere Thunderstorm WarningPBZIndiana10 min
Mar 11, 7:07 PM EDTSevere Thunderstorm WarningPBZFayette20 min

Nearby

Tornado Warnings in Ohio, 2026Tornado Warnings in Pennsylvania, 2026Tornado Warnings in West Virginia, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.